Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Topological conjugacy and transitivity for a class of piecewise monotone maps of the interval


Authors: Louis Block and Ethan M. Coven
Journal: Trans. Amer. Math. Soc. 300 (1987), 297-306
MSC: Primary 58F08; Secondary 54H20, 58F20
MathSciNet review: 871677
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We say that a continuous map $ f$ of a compact interval to itself is linear Markov if it is piecewise linear, and the set of all $ {f^k}(x)$, where $ k \geqslant 0$ and $ x$ is an endpoint of a linear piece, is finite. We provide an effective classification, up to topological conjugacy, for linear Markov maps and an effective procedure for determining whether such a map is transitive. We also consider expanding Markov maps, partly to motivate the proof of the more complicated linear Markov case.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F08, 54H20, 58F20

Retrieve articles in all journals with MSC: 58F08, 54H20, 58F20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1987-0871677-X
PII: S 0002-9947(1987)0871677-X
Article copyright: © Copyright 1987 American Mathematical Society